Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 21, 2011, 3:46 AM MST for Eddy County, New Mexico. It took effect at Dec 22, 2011, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 21, 2011, 3:46 AM MST (10:46 UTC)
- In effect from
- Dec 22, 2011, 11:00 PM MST
- Expired
- Dec 22, 2011, 4:25 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006 WWUS74 KMAF 211046 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 446 AM CST WED DEC 21 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR THE GUADALUPE MOUNTAINS... .A STRONG COLD FRONT WILL MOVE INTO THE GUADALUPE MOUNTAINS THURSDAY NIGHT AND FRIDAY. STRONG WINDS CAN BE EXPECTED THROUGH MOUNTAIN PASSES LATE THURSDAY NIGHT AND AND FRIDAY MORNING. NMZ027-TXZ258-212100- /O.NEW.KMAF.HW.A.0037.111223T0600Z-111223T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 346 AM MST WED DEC 21 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * EVENT...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR THE GUADALUPE MOUNTAINS * TIMING...THURSDAY EVENING THROUGH FRIDAY MORNING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. * WINDS...NORTHEAST 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
280 WWUS74 KMAF 212020 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CST WED DEC 21 2011 ...HIGH WIND WATCH IS IN EFFECT FROM LATE THURSDAY EVENING THROUGH FRIDAY MORNING FOR THE GUADALUPE PASS... .A STRONG COLD FRONT WILL MOVE INTO THE GUADALUPE MOUNTAINS THURSDAY NIGHT AND FRIDAY. STRONG WINDS CAN BE EXPECTED TO FUNNEL THROUGH GUADALUPE PASS WITH GUSTS OVER 50 MPH. ONGOING WINTER WEATHER WILL MAKE TRAVEL EVEN MORE DIFFICULT WITH REDUCE VISIBILITIES IN POTENTIALLY HEAVY SNOW. NMZ027-TXZ258-221100- /O.CON.KMAF.HW.A.0037.111223T0600Z-111223T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 120 PM MST WED DEC 21 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * EVENT...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR THE GUADALUPE MOUNTAINS * TIMING...THURSDAY EVENING THROUGH FRIDAY MORNING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. LOW VISIBILITIES IN SNOW AND BLOWING SNOW WILL MAKE TRAVEL EVEN MORE DIFFICULT. * WINDS...NORTHEAST 30 TO 40 MPH GUSTS OF 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
357 WWUS74 KMAF 221125 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 525 AM CST THU DEC 22 2011 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY FOR GUADALUPE PASS... .A STRONG COLD FRONT WILL MOVE INTO THE GUADALUPE MOUNTAINS TONIGHT AND FRIDAY MORNING. STRONG WINDS CAN BE EXPECTED TO FUNNEL THROUGH GUADALUPE PASS. ONGOING WINTER WEATHER WILL MAKE TRAVEL EVEN MORE DIFFICULT WITH REDUCED VISIBILITIES IN POTENTIALLY HEAVY SNOW. NMZ027-221230- /O.CAN.KMAF.HW.A.0037.111223T0600Z-111223T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- INCLUDING THE CITY OF...QUEEN 425 AM MST THU DEC 22 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. $$ TXZ258-222100- /O.UPG.KMAF.HW.A.0037.111223T0600Z-111223T1800Z/ /O.NEW.KMAF.HW.W.0057.111223T0000Z-111223T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 425 AM MST THU DEC 22 2011 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY... * EVENT...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY FOR GUADALUPE PASS. * TIMING...5 PM THIS AFTERNOON TO 11 AM MST FRIDAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. LOW VISIBILITIES IN SNOW AND BLOWING SNOW WILL MAKE TRAVEL EVEN MORE DIFFICULT. * WINDS...NORTHEAST 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 44
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 21, 3:02 AM MST, 44 minutes earlier.
Area forecast discussion, Dec 21, 3:02 AM MST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
402 AM CST WED DEC 21 2011
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A PROGRESSIVE SPLIT-FLOW PATTER OVER THE
CONUS...W/AN UPPER TROUGH PARKED OVER NW SONORA...AND ANOTHER MOVING
OUT OF BC INTO THE NRN ROCKIES. ALL MODELS INITIALIZED RELATIVELY
WELL ON THE SONORAN TROUGH...AS WELL AS A 125 KT JET ROUNDING THE
BASE OF THIS FEATURE. MODELS SHEAR OUT/OPEN THE TROUGH OVER THE FA
THIS EVENING...AND DEEPEN THE SECOND TROUGH INTO A CLOSED LOW OVER
THE FOUR CORNERS AREA BY 00Z FRIDAY. THEREAFTER...MODELS DIVERGE ON
HOW THEY HANDLE THIS FEATURE. THE NAM IS
SHALLOWEST/FASTEST...TAKING THE TROUGH TO THE TEXAS PANHANDLE BY 00Z
SATURDAY...WHEREAS THE ECMWF HANGS BACK IN NRN CHIHUAHUA...AND THE
GFS/CMC IN BETWEEN. FROM MODEL PERFORMANCE DURING THE LAST FEW
EVENTS...A SLOWER AND DEEPER SOLUTION IS PREFERRED...HENCE THE
ECMWF OR THE CMC. THIS WOULD BRING A CHANCE OF PRECIP INTO THE
BEGINNING THURSDAY EVENING. FOLLOWING THE TRACK OF THE ECMWF...A
COLD FRONT WILL ENTER THE CWA THURSDAY AFTERNOON/EVENING...PROVIDING
NE UPSLOPE FLOW TO THE NW CWA...COMBINED W/LARGE SCALE ASCENT.
FORECAST BUFFER SOUNDINGS SHOWS THE COLUMN SUFFICIENTLY COLD FOR ALL
SNOW TO FALL...W/SATURATION SQUARE IN THE DENDRITIC GROWTH ZONE IN
SOUNDINGS AT KROW AND KATS. RAW MODEL SNOW QPF FIELDS SHOW SNOWFALL
ACCUMULATIONS IN NW EDDY COUNTY OF 5-6 INCHES BY SATURDAY EVENING.
THUS...WE/LL ISSUE A WSW FOR EDDY COUNTY...THE GUADALUPES...AND NRN
LEA FOR THURSDAY NIGHT/FRIDAY. SNOW WILL TAPER OFF WEST-EAST FRIDAY
NIGHT. WE/LL ALSO ISSUE A WIND WATCH FOR THE GUADALUPE LATE
THURSDAY NIGHT/FRIDAY MORNING.
OTHERWISE...COOL...DRY...NW FLOW ALOFT WILL FOLLOW FROM SATURDAY
INTO THE EXTENDED. FOR SHORT TERM TEMPS...THE NAM/MET HAS BEEN
DOING A GOOD JOB LATELY...WHILE IN THE EXTENDED...MOS NUMBERS LOOK
REASONABLE...WITH ONLY LITTLE ADJUSTING NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 58 31 54 28 / 0 0 0 10
CARLSBAD NM 59 33 51 28 / 0 0 0 50
DRYDEN TX 59 37 66 34 / 0 10 0 10
FORT STOCKTON TX 63 37 59 26 / 0 0 0 10
GUADALUPE PASS TX 50 31 48 26 / 0 0 0 50
HOBBS NM 55 30 50 25 / 0 0 0 30
MARFA TX 55 25 51 22 / 0 0 0 10
MIDLAND INTL AIRPORT TX 58 30 55 27 / 0 0 0 20
ODESSA TX 55 33 51 25 / 0 0 0 20
WINK TX 59 33 58 31 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY.
TX...HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
10/44Hazardous weather outlook, Dec 21, 3:02 AM MST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 AM CST WED DEC 21 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 402 AM CST WED DEC 21 2011 /302 AM MST WED DEC 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WATCH FOR HEAVY SNOW HAS BEEN ISSUED FOR EDDY COUNTY...THE GUADALUPE MOUNTAINS...AND NORTHERN LEA COUNTY WHERE FOUR TO SIX INCHES WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY. ONE TO THREE INCHES OF SNOW WILL BE POSSIBLE SOUTH AND EAST OF THE WATCH AND NORTH OF I-20. LESS THAN AN INCH OF SNOW WILL BE POSSIBLE BETWEEN INTERSTATES 10 AND 20. STRONG WINDS WILL BE POSSIBLE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:39 AM MST | Winter Storm Watch | MAF | Eddy, Lea | 35 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.